Arkansas, 2012

Wildfire in Arkansas, July 4, 2012

July 4, 2012 · NWS LZK · 1 event in 1 county or zone

A wildfire in the Mountain Springs area of northwest Lonoke County burned 4 acres on the 4th. A mobile home, two barns, and several vehicles were destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire in the Mountain Springs area of northwest Lonoke County burned 4 acres on the 4th. A mobile home, two barns, and several vehicles were destroyed. Investigators indicated that the use of fireworks caused the fire. Lonoke County was under a burn ban at the time which prohibited the use of fireworks. Three people were arrested and charged with felony criminal mischief.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 1:32 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 4, 1:32 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT WED JUL 4 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE REMAIN THE DRY AND HOT WEATHER
CONDITIONS. SOME ISOLATED CHANCES OF CONVECTION MAY BE SEEN BUT
THE OVERALL CHANCE WILL REMAIN LOW UNTIL LATE IN THE WEEKEND AND
INTO NEXT WEEK. WILD FIRE DANGER REMAINS HIGH THROUGH THE PERIOD.

THIS AFTERNOON SEEING SOME CUMULUS FIELD FORMING OVER SOUTHERN TO
CENTRAL AR...AS SOUTH WIND HAS BROUGHT SURFACE DEW POINT TEMPS
UP A BIT TO THE MID AND UPPER 60S OVER SOUTHERN AR...WHILE LOWER
60S CENTRAL...TO UPPER 50S TO LOWER 60S OVER THE NORTH. THE UPPER
RIDGE HAS HELD OVER AR TO MO...WHILE SOME WEAK SHORT WAVE ENERGY
IS ROTATING AROUND THE UPPER HIGH WITH ISOLATED CONVECTION NOTED
OVER SOUTHERN IL TO WESTERN KY...TO CENTRAL TO SOUTHERN MS. SOME
OF THIS ENERGY MAY DRIFT INTO SOUTHERN AR OVER THE NEXT FEW DAYS
WITH ISOLATED CONVECTION CHANCES IMPROVING. OVER AR STILL AN
ISOLATED STORM MAY BE SEEN LATE AFTERNOON TO SUNSET. CURRENTLY A
FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING OVER SOUTHERN
TO SOUTHEASTERN AR.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

POSSIBLE ISOLATED SHOWER OR THUNDERSTORM THIS EVENING AND WILL
HAVE A SLIGHT CHANCE GOING OVER S TO SE AR THROUGH SUNSET. AFTER
SUNSET ANY CONVECTION WILL DISSIPATE. OTHERWISE...DRY AND HOT
EXPECTED FOR THURSDAY WITH THE OVERALL UPPER RIDGE CENTERED OVER
MO. A SLIGHT CHANCE MAY BE SEEN AGAIN THURSDAY AFTERNOON TO EARLY
EVENING WITH SOME VERY WEAK ENERGY ROTATING AROUND THE UPPER HIGH.
A BETTER CHANCE OF ISOLATED CONVECTION IS SEEN FRIDAY WITH MODELS
SHOWING BETTER SHORT WAVE ENERGY MOVING FROM THE TN VALLEY TO
SOUTHERN AR...AND HAVE ADDED A SLIGHT CHANCE AREA. BETTER CHANCES
ARE SEEN ON SATURDAY AS THE UPPER RIDGE MOVES BACK TO THE WEST
WHICH WOULD ALLOW SOME SHORT WAVE ENERGY TO MOVE OVER AR...AGAIN
MAINLY CENTRAL TO SOUTHERN AR. SOME MAY HOLD INTO SATURDAY NIGHT
IF ADDITIONAL SHORT WAVE ENERGY MATERIALIZES. TEMPS WILL REMAIN
WELL ABOVE NORMAL WITH MANY MID TO UPPER 90S AND SEVERAL SPOTS
RECORDING 100 DEGREES. TEMPS WILL SLOWLY LOWER IN SPOTS WITH
CLOUDS AND BETTER CHANCES OF RAIN.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

COLD FRONT WILL BE PUSHING SOUTH INTO NRN SECTIONS OF AR AT THE
START OF THE LONG TERM AS THE UPPER FLOW PATTERN SHIFTS...WITH THE
MAIN UPPER RIDGE SHIFTING WEST AND A TROUGH DEEPENING OVER THE GREAT
LAKES REGION. THIS WILL PUT MUCH OF THE NRN PLAINS INTO THE OH RIVER
VALLEY REGION IN GENERALLY NW FLOW ALOFT...WITH AR ON THE SWRN
EXTENT OF THIS PATTERN. AS A RESULT...EXPECT THE AFOREMENTIONED COLD
FRONT TO STALL SOMEWHERE OVER THE REGION...WITH INCREASED POTENTIAL
FOR RAINFALL AND COOLER TEMPS BY EARLY NEXT WEEK. THERE IS
REASONABLE AGREEMENT WITH THE MED RANGE MODEL SOLUTIONS SHOWING THIS
FRONT STALLING SOMEWHERE OVER AR...WITH JUST SOME SLIGHT DIFFERENCES
IN TIMING. EVEN SO...THE POTENTIAL OF BETTER RAIN CHANCES IS LOOKING
A BIT BETTER EACH DAY...WITH REGARDS TO THE NEXT WEEK FORECAST. AS A
RESULT...HAVE BUMPED POPS A BIT HIGHER FOR EARLY NEXT WEEK...BUT
WILL NOT GET TOO AGGRESSIVE WITH POPS YET UNTIL THIS PERIOD GETS
CLOSER IN TIME AND CONFIDENCE INCREASES EVEN FURTHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75 102  75 101 /  10  10  10  10
CAMDEN AR         73 100  74  99 /  20  10  10  20
HARRISON AR       72 101  73 100 /  10  10  10  10
HOT SPRINGS AR    73 101  75  99 /  10  10  10  10
LITTLE ROCK   AR  75 101  76 100 /  10  10  10  10
MONTICELLO AR     74 100  75  99 /  20  10  10  20
MOUNT IDA AR      71 101  71  99 /  10  10  10  10
MOUNTAIN HOME AR  72 102  73 101 /  10  10  10  10
NEWPORT AR        76 102  77 101 /  10  10  10  10
PINE BLUFF AR     74 101  74 100 /  20  10  10  20
RUSSELLVILLE AR   73 101  73 100 /  10  10  10  10
SEARCY AR         73 102  74 100 /  10  10  10  10
STUTTGART AR      74 101  75 100 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...62
Hazardous weather outlook, Jul 4, 4:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN
MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME
WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY
FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE
DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF
ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE
STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS
POSSIBLE.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jul 4, 1:31 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT WED JUL 4 2012

ARZ069-042000-
DREW AR-
231 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DREW COUNTY UNTIL 300 PM
CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LADELLE...OR 9 MILES SOUTH
OF MONTICELLO...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...         SCIPIO...             LADELLE...
  GREEN HILL...         PLEASANT GROVE...     LACEY...
  ENON...               VALLEY JUNCTION...    TENNESSEE...
  SHADY GROVE...        MCCLOY PARK...        LEWIS...
  KILLIN...             GOOSE HOLLOW...       DEANE...
  COMINTO...            COLLEGE HEIGHTS...    CARPENTER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3340 9189 3364 9191 3363 9161 3338 9159
      3339 9181
TIME...MOT...LOC 1931Z 181DEG 3KT 3350 9177

/62
Special weather statement, Jul 4, 2:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED JUL 4 2012

ARZ069-042045-
DREW AR-
300 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR DREW COUNTY UNTIL 345 PM CDT...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LADELLE...OR 9 MILES
SOUTHEAST OF MONTICELLO...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...         WILMAR...             PLANTERSVILLE...
  LAKE MONTICELLO...    LADELLE...            GREEN HILL...
  BRANDON...            VALLEY...             SELMA...
  ROCK SPRINGS...       PLEASANT GROVE...     MONTONGO...
  LACEY...              JEROME...             ENON...
  COLLINS...            COLEMAN...            WELLS LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3377 9197 3377 9146 3340 9146 3341 9197
TIME...MOT...LOC 2001Z 184DEG 4KT 3351 9172

58
Special weather statement, Jul 4, 2:13 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
313 PM CDT WED JUL 4 2012

ARZ064-042045-
LINCOLN AR-
313 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY UNTIL 345
PM CDT...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTH OF NEBO...OR 7 MILES NORTH OF STAR
CITY...MOVING NORTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEBO...               YORKTOWN...           TARRY...
  PHENIX...             COLES BRAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3404 9191 3410 9183 3403 9175 3399 9181
TIME...MOT...LOC 2013Z 128DEG 5KT 3404 9182

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lonoke

When
July 4, 2:15 PM CST to 7:30 PM CST
Where
Lonoke forecast zone
Reported by
Park/Forest Service
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382244.